Ciloxan (0.3% Ciprofloxacin) Ear Drops Spiking Tinnitus Even After Stopping Course

Discussion in 'Support' started by Rust, Feb 5, 2022.

    1. Rust
      Fine

      Rust Member

      Tinnitus Since:
      (2008 initially) 2015 as I know it today
      Cause of Tinnitus:
      Initially stress, but noise exposure made it worse
      Hi all,

      I had an ear infection in December and took a 10-day course of Ciloxan ear drops (these contain 0.3% Ciprofloxacin).

      For most of the course I had no worsening of tinnitus, and I thought I was ‘safe’ from any spikes etc.

      However, during the last day or two of the course I noticed my tinnitus gets worse in the ear I had taken the drops in. Then 2 days later, my other ear spiked (despite no drops going in this ear).

      This pattern has continued for the past month since stopping the ear drops - several times my tinnitus has become worse in both ears - and it has not subsided.

      I am most sure it is the ear drops causing this, as no other variables in my life have changed, and in my experience of many years of tinnitus I have never had progressively worse regular spikes in both ears for no reason.

      I have no perforation in my ear, so perhaps the ear drops could make it into my bloodstream through absorption through my skin. Though I don’t understand how it could be enough to cause bad spikes in both ears.

      These spikes have been cumulative and have not subsided - in fact they are still getting worse a month later!

      I’m worried about how long this could continue for.

      A few questions for anyone with experience/knowledge of Ciprofloxacin ear drops:

      1. Can spikes caused by Ciprofloxacin ear drops subside? Some horror reading on the internet suggests not always.

      2. Why are the spikes still occurring and getting worse a month after stopping the ear drops?

      3. How long can tinnitus get worse after stopping ear drops?

      These are ear drops, not tablets that enter the bloodstream! I don’t understand how it could be so bad.

      Thanks, as always,
      R
       
      • Hug Hug x 1
    2. AUTHOR
      AUTHOR
      Rust
      Fine

      Rust Member

      Tinnitus Since:
      (2008 initially) 2015 as I know it today
      Cause of Tinnitus:
      Initially stress, but noise exposure made it worse
      Anyone have any thoughts on this?

      My tinnitus got much worse since writing this yesterday ☹️

      Could it be possible my ear has absorbed some of the Cipro antibiotic drops, and also it is now slowly absorbing into my skin every day?
       
    3. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      My thoughts are that the drops are unlikely the cause for your tinnitus.

      What kind of infection was it? Middle ear? Outer ear?

      What did the doctor diagnose (and how)?
       
    4. Rainer

      Rainer Member Benefactor

      Location:
      Germany
      Tinnitus Since:
      12/2020
      Cause of Tinnitus:
      Unknown
      Sounds unlikely to me. I'm not a doctor, though.

      I had a Cipro course in the summer last year. The received wisdom seems to be that Cipro ear drops are not ototoxic unless the eardrum is ruptured, or has some other hole. My experience is consistent with that theory: The treatment didn't do anything either way.

      Here's hoping that your ailment is a transient phenomenon with no causal relation to the Cipro, and not an undetected leak in your eardrum.
       
    5. AUTHOR
      AUTHOR
      Rust
      Fine

      Rust Member

      Tinnitus Since:
      (2008 initially) 2015 as I know it today
      Cause of Tinnitus:
      Initially stress, but noise exposure made it worse
      Hi there. It was an outer ear infection, that the doctor said required Ciloxan (Cipro) ear drops to resolve.

      I had no issues from the ear infection itself, and there was not even pain or inflammation, though the discharge required those ear drops to resolve it.

      The issues have begun following the drops. I don’t really understand.
       
    6. DebInAustralia
      No Mood

      DebInAustralia Member Benefactor Hall of Fame Advocate

      Location:
      Geelong, Victoria
      Tinnitus Since:
      12/2013
      I recall asking a pharmacist years ago about this.

      He said in spite of an intact eardrum, there is still a chance of it being absorbed.

      Consider other things like Mullein and Garlic ear drops if there is a next time.

      I also recall on the product info that Calcium blocks absorption of Cipro. I wonder if this could possibly help?
       
      • Informative Informative x 1
    7. AUTHOR
      AUTHOR
      Rust
      Fine

      Rust Member

      Tinnitus Since:
      (2008 initially) 2015 as I know it today
      Cause of Tinnitus:
      Initially stress, but noise exposure made it worse
      My tinnitus has been getting incrementally and progressively worse every day or 2 for the past 7 weeks since stopping the Cipro ear drops. I don’t know why?!
       
    8. Bill_
      Balanced

      Bill_ Member

      Location:
      Germany
      Tinnitus Since:
      04/1998
      Cause of Tinnitus:
      1. loud Concert | 2. loud club | 3. tympanometry
      Hey Rust. How have you been doing since then? Did your tinnitus spike subside eventually?
       
Loading...
Similar Threads - Ciloxan Ciprofloxacin) Ear
  1. ibeca
    Replies:
    6
    Views:
    1,619

Share This Page